Health Highlights: Oct. 19, 2016
Here are some of the latest health and medical news developments, compiled by the editors of HealthDay:
FDA Probes Possible Link Between Teething Products, Infant Deaths
Ten infant deaths that may linked to homeopathic teething gels and tablets are being investigated by the U.S. Food and Drug Administration.
The agency also said it has received reports of seizures, breathing problems, muscle weakness, agitation, excessive sleepiness and lethargy after infants were given the teething products, The New York Times reported.
Last month, the FDA warned parents to stop using the products made or distributed by CVS, Hyland's Homeopathic and other companies. The FDA does not have the power to recall homeopathic teething products, according to agency spokeswoman Lyndsay Meyer.
But "sometimes after further analysis, the adverse events may inform agency decisions to take regulatory action," she told The Times.
62-Year-Old Spanish Women Has Third Child
A 62-year-old Spanish woman gave birth to her third child on Oct. 10 and the baby is in perfect health.
Baby Lina was conceived through in-vitro fertilization and was 5.3 pounds when she was delivered by cesarean section, the Associated Press reported.
The baby left the hospital with her mother Lina Alvarez on Tuesday.
Alvarez is a doctor and said that women who are healthy enough to have a baby later in life should not be afraid to do so, the AP reported.
© 2019 HealthDay. All rights reserved.
Posted: October 2016